Results 1 to 4 of 4
  1. #1

    Default Can acne medication cause depression

    i have been suffering from acne since past 6-7 yrs and is using some anti-acne creams not improved as said,now i heard thet acne drugs will cause depression.is it true,if its so what causes depression and why please anyone has faced this problems.what is your reaction to this?

  2. #2
    mimico's Avatar
    ****

    Join Date
    Jul 2008
    Location
    Philippines
    Posts
    461

    Default

    I don't think so. I've been using acne meds for almost 10 years already and I'm not depressed at all. I guess depression is linked to the acne condition primarily because you can become depressed over how ugly you look when you have too many red dots of your face. I don't think it has anything to do with the medicine though...

  3. #3
    Dr.Deepak's Avatar
    **Deepak Ghimire** Male

    Join Date
    May 2008
    Location
    Ktm
    Posts
    2,300

    Default

    There are many lists of drugs that cause depression.Antibiotics,anti-hypertensive, anticonvulsants, cancer drugs are said to cause depression. And anti-acne drug isotretinoin (Accutane) is associated with depression.But it is still unclear as 85-95 percent of teenagers have some form of acne during their life esp. teenagers aged 15-20 years and it is said that around 15% of teenager from 15-20 have have some kind of clinical depression. So both depression and acne so side by side in teenage life.As mimico said people gets depressed as how they look.Its not the medication but self feeling about acne that makes them depressed.

    There were several tests done to see if anti-acne drugs was causing depression or it was just people self feeling leading to depression but there is not the perfect answer,so its difficult to say that these drugs can cause depression.lets hope for more research on this.

  4. #4

    Default

    yea i agree to all mimico and 010081,it might be due to depression that they have acne,everyone wants to be beautyful and handsome and acne might be causing the depression not the drugs


    • Advertisers

      Adsense

      Name:Google Adsense
      Location: USA
      Status: Advertiser
      Mood: Cheerful

      Online

      ______________________________
      This advertising will not be shown to register members.
      Register your free account today and become a member on DermaTalk
       

Similar Threads

  1. Replies: 5
    Last Post: 05-15-2014, 09:22 AM
  2. Replies: 12
    Last Post: 12-28-2012, 11:15 PM
  3. acne linked to depression
    By MaryK711 in forum Skin Care Open Topic
    Replies: 1
    Last Post: 11-03-2010, 04:53 AM
  4. Suffering from depression and peri-menopausal symptoms.
    By mechmen in forum Health and Fitness Talk
    Replies: 0
    Last Post: 07-20-2009, 04:24 PM
  5. Replies: 0
    Last Post: 07-12-2008, 05:03 AM

Tags for this Thread



About DermaTalk

    DermaTalk is an Skin Care Advice forum and message board dedicated to people for sharing Skin related issues and experiences with community members and get suggestions from expert.

Quick Links



This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.

Stay Connected

Twitter Facebook RSS Feed